Always feel unwell

Hi all I haven't been on here for a while but thought I'd share my problems. I can't remember the last time I felt well. I have pains in joints and muscles am always tired, don't sleep well and my INR is all over the place. Am a bit confused by this really. My range is 2.5 - 3.5 but for the last 3 tests it has been 2.3. The hospital have an INR nurse to determine dosage and although this is below my range has kept me on the same dose of Warfarin. I phoned them and said this was not acceptable because if my INR is below 3 I get cluster migraines. The male nurse I spoke to said they obviously weren't checking my range and put my dose up. If this is the case they shouldn't be doing that job in my opinion as checking the patients range is quite important I think. The doctors don't set a range for the fun of it . Still I have an appointment at St Thomas's in October so hope to get some joy from them. I want to discuss changing from Warfarin onto another anticoagulant as I wonder if all my health problems are a reaction to long term use of it ( approx. 25 years). Does anyone have any thoughts on this?

5 Replies

oldestnewest
  • Hi, You will probably get better answers from my co Administrators on here who have used both Warfarin and an alternative, I only had Fragmin during my pregnancies, but this may change in the future. Please if you are going to St T's, make sure you write up your list of concerns and symptoms as it is so easy to forget on the day, and you are going to one or the right places, otherwise I would have suggested you had a referral there or elsewhere with the expertise. All the best. MaryF

  • Hi again,

    I agree with MaryF

    i feel happy for you that you are now going to St Thomas!

    It is a shame that they control your levels of the warfarin so bad! That you feel so unwell I think is because your level is too low and not at all stable. I had the same therapeutic range as you before but my Hematologist have changed it to 3.0 - 3.5. I selftest and that could perhaps also be possible for you to do

    There are other drugs for APS also and new ones are coming.

    I wish you good Health and good luck at St Thomas and please tell us how it goes as we learn so much from eachother.

    Kerstin in Stockholm

  • Hi

    I used to be on Warfarin and was reasonably well for 7 years but I did have a major hip clot during that time. After 7 years my migraines returned and I started to get dizzy spells too.

    Prof Hughes put me on Fragmin instead of Warfarin and I feel much better on it.

    Good luck and I agree with what my two colleagues have said to you.

    Best wishes.

    Dave

  • Hi all thanks for your replies. I too get bad dizzy spells as well as the migraines Dave so I'm hoping they will be able to help, and MaryF have already made my list and didn't realise till I wrote it all down how many different symptoms I have. I'm concerned they'll think I'm a hypochondriac. I am booked in to see Prof Beverley Hunt so hope she can help, that's if I actually get to see her. Anyway thanks again for your help and will let you know how I get on at St Thomas's.

  • Well I've only been diagnosed 6 months but I thought from reading the Hughes website those side effects were all pretty typical. I have all of the same symptoms and probably like yourself a lot more besides and yet my Inr is pretty stable and has been from day one. I hated the Inr clinic at the hospital as they were pretty uncaring and barely grunted at me, I now see a localish Pharmacist for my Inr tests and it's a whole different ball game.

You may also like...